Alert archive / Minnesota / Winter Storm Watches in 2011

Winter Storm Watch 4, NWS Twin Cities, MN

March 20, 20118 counties in Minnesota; 4 counties in Wisconsin

NWS Twin Cities, MN issued this winter storm watch at Mar 20, 2011, 3:52 PM CDT for 8 counties in Minnesota; 4 counties in Wisconsin. It took effect at Mar 22, 2011, 7:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 20, 2011, 3:52 PM CDT (20:52 UTC)
In effect from
Mar 22, 2011, 7:00 AM CDT
Expired
Mar 21, 2011, 3:20 PM CDT
In force
Issued by
NWS Twin Cities, MN

Counties Benton County, MN, Chisago County, MN, Douglas County, MN, Isanti County, MN, Kanabec County, MN, Mille Lacs County, MN, Morrison County, MN, Todd County, MN, Barron County, WI, Chippewa County, WI, Polk County, WI, Rusk County, WI

The radar

The Minneapolis radar (KMPX), 96 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 8.9 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2011-03-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2011-03-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 422 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
562 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
422 m²/s²
0-3 km storm-relative helicity
456 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

073 
WWUS43 KMPX 202052
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
352 PM CDT SUN MAR 20 2011

...WINTER WILL MAKE A RETURN BY MIDWEEK...

.A WINTER STORM WATCH HAS BEEN ISSUED FOR A PORTION OF CENTRAL
MINNESOTA FOR TUESDAY THROUGH WEDNESDAY. THIS WINTER STORM WATCH
IS DUE TO THE POSSIBILITY OF FREEZING RAIN AND SIX OR MORE INCHES
OF SNOW FROM TUESDAY INTO WEDNESDAY ACROSS THE WATCH AREA... WHICH
IS GENERALLY ALONG AND NORTH OF A LINE FROM ALEXANDRIA TO MORA. A
STORM SYSTEM WILL MOVE NORTHEAST FROM THE CENTRAL PLAINS MONDAY
NIGHT... AND WORK INTO IOWA BY TUESDAY NIGHT. PRECIPITATION IS
EXPECTED TO DEVELOP ACROSS THE WATCH AREA BY TUESDAY MORNING...
AND MAY INITIALLY BE IN THE FORM OF RAIN... SNOW... OR FREEZING
RAIN DEPENDING UPON HOW COLD THE AIRMASS IS ACROSS THE AREA BEFORE
THE STORM ARRIVES. ANY MIXED PRECIPITATION WILL EVENTUALLY CHANGE
TO ALL SNOW TUESDAY NIGHT... BUT UP TO A TENTH OF AN INCH OF ICE
IS POSSIBLE BEFORE THAT OCCURS. SNOW WILL THEN PERSIST THROUGH THE
DAY ON WEDNESDAY... WITH SIX OR MORE INCHES OF SNOW POSSIBLE.

THERE REMAINS CONSIDERABLE UNCERTAINTY IN THE TRACK AND INTENSITY
OF THIS STORM SYSTEM... SO CONTINUE TO MONITOR THE LATEST
FORECASTS AND STATEMENTS FROM THE NATIONAL WEATHER SERVICE.

MNZ041>045-210500-
/O.NEW.KMPX.WS.A.0004.110322T1200Z-110324T0000Z/
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...PRINCETON...MORA
352 PM CDT SUN MAR 20 2011

...WINTER STORM WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER STORM WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING
THROUGH WEDNESDAY EVENING. 

* TIMING...A MIXTURE OF RAIN... FREEZING RAIN... AND SNOW IS
  EXPECTED TO WORK INTO THE AREA LATE MONDAY NIGHT AND TUESDAY
  MORNING. ANY MIXED PRECIPITATION SHOULD CHANGE TO ALL SNOW
  TUESDAY NIGHT... AND PERSIST THROUGH WEDNESDAY. 

* MAIN IMPACT...TOTAL SNOW ACCUMULATION THROUGH WEDNESDAY MAY
  EXCEED SIX INCHES.

* OTHER IMPACTS...FREEZING RAIN ON TUESDAY INTO TUESDAY EVENING
  COULD COAT SURFACES WITH UP TO A TENTH OF AN INCH OF ICE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
3 follow-up statements
246 
WWUS43 KMPX 210831
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
331 AM CDT MON MAR 21 2011

...SLEET AND SNOW EARLY WITH HEAVY SNOWFALL LIKELY BY TUESDAY
NIGHT...

.A WINTER STORM WATCH HAS BEEN EXPANDED EASTWARD TO INCLUDE
PORTIONS OF EAST CENTRAL MINNESOTA...AS WELL AS PORTIONS OF WEST
CENTRAL WISCONSIN FOR TUESDAY THROUGH WEDNESDAY. 

THIS WATCH IS MAINLY NORTH OF A LINE FROM ALEXANDRIA TO
MILACA...CAMBRIDGE MINNESOTA...AND OSCEOLA TO CHIPPEWA FALLS
WISCONSIN.

THIS WINTER STORM WATCH IS DUE TO THE POSSIBILITY OF SLEET AND
SNOW MIXTURE AT THE ONSET...WITH SIX OR MORE INCHES OF SNOW BY
WEDNESDAY AFTERNOON. A STORM SYSTEM WILL MOVE NORTHEAST FROM THE
CENTRAL PLAINS TONIGHT...AND WORK INTO IOWA BY TUESDAY NIGHT.
PRECIPITATION IS EXPECTED TO DEVELOP ACROSS THE WATCH AREA BY
TUESDAY MORNING...AND MAY INITIALLY BE IN THE FORM OF RAIN...
SNOW...OR SLEET DEPENDING UPON HOW COLD THE AIR MASS IS ACROSS THE
AREA BEFORE THE STORM ARRIVES. ANY MIXED PRECIPITATION WILL
EVENTUALLY CHANGE TO ALL SNOW TUESDAY NIGHT...BUT UP TO A HALF 
INCH OF ICE PELLETS IS POSSIBLE BEFORE THAT OCCURS. SNOW WILL THEN
PERSIST THROUGH THE DAY ON WEDNESDAY... WITH SIX OR MORE INCHES OF
SNOW POSSIBLE.

THERE REMAINS CONSIDERABLE UNCERTAINTY IN THE TRACK AND INTENSITY
OF THIS STORM SYSTEM... SO CONTINUE TO MONITOR THE LATEST
FORECASTS AND STATEMENTS FROM THE NATIONAL WEATHER SERVICE.

MNZ050-052-053-WIZ014>016-027-211815-
/O.EXA.KMPX.WS.A.0004.110322T1200Z-110324T0000Z/
BENTON-ISANTI-CHISAGO-POLK-BARRON-RUSK-CHIPPEWA-
INCLUDING THE CITIES OF...FOLEY...CAMBRIDGE...CENTER CITY...
AMERY...BALSAM LAKE...RICE LAKE...BARRON...LADYSMITH...
CHIPPEWA FALLS...BLOOMER
331 AM CDT MON MAR 21 2011

...WINTER STORM WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER STORM WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING
THROUGH WEDNESDAY EVENING. 

* TIMING...A MIXTURE OF RAIN...SLEET AND SNOW IS EXPECTED TO WORK
  INTO THE AREA LATE TONIGHT AND TUESDAY MORNING. ANY MIXED
  PRECIPITATION SHOULD CHANGE TO ALL SNOW TUESDAY NIGHT...AND
  PERSIST THROUGH WEDNESDAY.

* MAIN IMPACT...TOTAL SNOW ACCUMULATION THROUGH WEDNESDAY MAY 
  EXCEED SIX INCHES. 

* OTHER IMPACTS...SLEET AND SNOW LATE TONIGHT AND INTO TUESDAY
  EVENING COULD COAT SURFACES WITH UP TO A HALF INCH OF ICE
  PELLETS AND SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

MNZ041>045-211815-
/O.CON.KMPX.WS.A.0004.110322T1200Z-110324T0000Z/
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...PRINCETON...MORA
331 AM CDT MON MAR 21 2011

...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH WEDNESDAY EVENING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH WEDNESDAY EVENING. 

* TIMING...A MIXTURE OF RAIN...SLEET AND SNOW IS EXPECTED TO WORK
  INTO THE AREA LATE TONIGHT AND TUESDAY MORNING. ANY MIXED
  PRECIPITATION SHOULD CHANGE TO ALL SNOW TUESDAY NIGHT...AND
  PERSIST THROUGH WEDNESDAY.

* MAIN IMPACT...TOTAL SNOW ACCUMULATION THROUGH WEDNESDAY MAY 
  EXCEED SIX INCHES. 

* OTHER IMPACTS...SLEET AND SNOW LATE TONIGHT AND INTO TUESDAY
  EVENING COULD COAT SURFACES WITH UP TO A HALF INCH OF ICE
  PELLETS AND SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

JLT
161 
WWUS43 KMPX 211658
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1158 AM CDT MON MAR 21 2011

...HEAVY SNOWFALL LIKELY OVER PARTS OF CENTRAL MINNESOTA INTO 
   WEST CENTRAL WISCONSIN TUESDAY THROUGH WEDNESDAY...

.A WINTER STORM WATCH REMAINS FOR PORTIONS OF CENTRAL MINNESOTA
AND WEST CENTRAL WISCONSIN FOR TUESDAY THROUGH WEDNESDAY.

THIS WATCH IS MAINLY NORTH OF A LINE FROM ALEXANDRIA TO MILACA...
CAMBRIDGE MINNESOTA...AND OSCEOLA TO CHIPPEWA FALLS WISCONSIN.

THIS WINTER STORM WATCH IS DUE TO THE POSSIBILITY OF SLEET AND
SNOW MIXTURE AT THE ONSET...WITH SIX OR MORE INCHES OF SNOW BY
WEDNESDAY AFTERNOON. A STORM SYSTEM WILL MOVE NORTHEAST FROM THE
CENTRAL PLAINS TONIGHT...AND WORK INTO IOWA BY TUESDAY NIGHT.
PRECIPITATION IS EXPECTED TO DEVELOP ACROSS THE WATCH AREA BY
TUESDAY MORNING...AND MAY INITIALLY BE IN THE FORM OF RAIN...
SNOW...OR SLEET DEPENDING UPON HOW COLD THE AIR MASS IS ACROSS
THE AREA BEFORE THE STORM ARRIVES. ANY MIXED PRECIPITATION WILL
EVENTUALLY CHANGE TO ALL SNOW TUESDAY NIGHT...BUT UP TO A HALF
INCH OF SLEET IS POSSIBLE BEFORE THAT OCCURS. SNOW WILL THEN
PERSIST THROUGH THE DAY ON WEDNESDAY... WITH SIX OR MORE INCHES OF
SNOW POSSIBLE.

THERE REMAINS CONSIDERABLE UNCERTAINTY IN THE TRACK AND INTENSITY
OF THIS STORM SYSTEM... SO CONTINUE TO MONITOR THE LATEST
FORECASTS AND STATEMENTS FROM THE NATIONAL WEATHER SERVICE.

MNZ041>045-050-052-053-WIZ014>016-027-220100-
/O.CON.KMPX.WS.A.0004.110322T1200Z-110324T0000Z/
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-BENTON-ISANTI-CHISAGO-
POLK-BARRON-RUSK-CHIPPEWA-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...PRINCETON...MORA...FOLEY...CAMBRIDGE...
CENTER CITY...AMERY...BALSAM LAKE...RICE LAKE...BARRON...
LADYSMITH...CHIPPEWA FALLS...BLOOMER
1158 AM CDT MON MAR 21 2011

...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH WEDNESDAY EVENING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH WEDNESDAY EVENING. 

* TIMING...A MIXTURE OF RAIN...SLEET AND SNOW IS EXPECTED TO 
  WORK INTO THE AREA LATE TONIGHT AND TUESDAY MORNING. ANY MIXED 
  PRECIPITATION SHOULD CHANGE TO ALL SNOW TUESDAY NIGHT...AND 
  PERSIST THROUGH WEDNESDAY. 

* MAIN IMPACT...TOTAL SNOW ACCUMULATION THROUGH WEDNESDAY MAY 
  EXCEED SIX INCHES. 

* OTHER IMPACTS...SLEET OR SNOW LATE TONIGHT AND INTO TUESDAY
  EVENING WITH SLEET AND SNOW ACCUMULATIONS UP TO A HALF INCH.
 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
595 
WWUS43 KMPX 212020
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
320 PM CDT MON MAR 21 2011

...HEAVY SNOWFALL LIKELY OVER PARTS OF CENTRAL MINNESOTA INTO   
WEST CENTRAL WISCONSIN TUESDAY THROUGH WEDNESDAY...

.A WINTER STORM WARNING HAS BEEN ISSUED FOR PORTIONS OF CENTRAL
MINNESOTA AND WEST CENTRAL WISCONSIN FOR TUESDAY THROUGH
WEDNESDAY.

THIS WARNING IS MAINLY NORTH OF A LINE FROM ALEXANDRIA TO
MILACA...CAMBRIDGE MINNESOTA...AND OSCEOLA TO CHIPPEWA FALLS
WISCONSIN.

A MIXTURE OF SLEET...FREEZING RAIN AND SNOW IS EXPECTED TO DEVELOP 
TUESDAY MORNING...WITH HEAVY WET SNOW DEVELOPING BY TUESDAY
EVENING LASTING INTO WEDNESDAY IN THE WARNED AREA. SNOW ACCUMULATION
OF 1 TO 3 INCHES IS LIKELY BY TUESDAY EVENING. THERE COULD BE A
COATING OF FREEZING RAIN AND SLEET AS WELL. ANY MIXED PRECIPITATION
WILL EVENTUALLY CHANGE TO ALL SNOW TUESDAY NIGHT. SNOW WILL THEN
PERSIST THROUGH THE DAY ON WEDNESDAY... WITH 6 TO 11 INCHES TOTAL
ACCUMULATION POSSIBLE BY WEDNESDAY EVENING ACROSS MOST OF THE
WARNING AREA.

A POTENT STORM WILL MOVE NORTHEAST FROM THE CENTRAL PLAINS
TONIGHT...AND WORK ACROSS IOWA BY TUESDAY NIGHT. A FEW THUNDERSTORMS...
WITH HEAVY RAIN IN THE WARMER AREA OF SOUTHERN MINNESOTA...AND MIXED
SLEET...FREEZING RAIN AND WET SNOW ACROSS CENTRAL MINNESOTA INTO
WISCONSIN IN THE COOLER AIR WILL ACCOMPANY THIS STORM SYSTEM.

ROADS WILL BECOME SLIPPERY AS THE PRECIPITATION BEGINS TUESDAY.
MOTORISTS ARE URGED TO USE CAUTION. CONTINUE TO MONITOR THE
LATEST FORECASTS AND STATEMENTS FROM THE NATIONAL WEATHER SERVICE.
.A WINTER STORM WATCH REMAINS FOR PORTIONS OF CENTRAL MINNESOTA
AND WEST CENTRAL WISCONSIN FOR TUESDAY THROUGH WEDNESDAY.

MNZ041>045-050-052-053-WIZ014>016-027-220430-
/O.UPG.KMPX.WS.A.0004.110322T1200Z-110324T0000Z/
/O.NEW.KMPX.WS.W.0015.110322T1200Z-110324T0000Z/
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-BENTON-ISANTI-CHISAGO-
POLK-BARRON-RUSK-CHIPPEWA-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...PRINCETON...MORA...FOLEY...CAMBRIDGE...
CENTER CITY...AMERY...BALSAM LAKE...RICE LAKE...BARRON...
LADYSMITH...CHIPPEWA FALLS...BLOOMER
320 PM CDT MON MAR 21 2011

...WINTER STORM WARNING IN EFFECT FROM 7 AM TUESDAY TO 7 PM CDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER STORM WARNING FOR SNOW...WHICH IS IN EFFECT FROM 7 AM
TUESDAY TO 7 PM CDT WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER
IN EFFECT.

* TIMING...A MIXTURE OF RAIN...FREEZING RAIN...SLEET AND SNOW IS
  EXPECTED TO WORK INTO THE AREA TUESDAY MORNING. THE MIXED
  PRECIPITATION SHOULD CHANGE TO ALL SNOW TUESDAY NIGHT...AND
  PERSIST THROUGH WEDNESDAY.

* MAIN IMPACT...TOTAL SNOW ACCUMULATION THROUGH WEDNESDAY EXPECTED
  TO RANGE FROM 6 TO 11 INCHES. 

* OTHER IMPACTS...SLEET AND FREEZING RAIN THROUGH TUESDAY MORNING
  WITH SLEET ACCUMULATIONS UP TO A HALF INCH AND ONE TENTH INCH OF
  ICE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...
AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this winter storm watch went out at Mar 20, 1:21 PM CDT, 2 hours 31 minutes earlier.

Area forecast discussion, Mar 20, 1:21 PM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
121 PM CDT SUN MAR 20 2011

.DISCUSSION...

WEAK SFC CYCLONE OVER EASTERN DAKOTAS WILL QUICKLY TREK INTO
EASTERN MN/WESTERN WI BY THE EARLY EVENING. SHORT WAVE TROUGH NOTED
ON VAPOR LOOP OVER FAR EASTERN SODAK. PROGRESSION OF THIS FEATURE
WILL BE CATALYST FOR AREAS OF RAINFALL OVER MUCH OF FA DURING TODAY.
GFS40 AND EUROPEAN BOTH VERY SIMILAR IN DECIPHERING DEPTH AND
POSITIONING OF AFOREMENTIONED STORM SYSTEM. GFS40 300K ISENTROPIC
SFC ANALYSIS HANDLED OVERNIGHT PRECIP TRENDS VERY WELL. COMBINATION
OF GOOD COND PRESSURE DEFS...GOOD QPF VALUES...AND A VERY IMPRESSIVE
250MB DIVERGENCE COUPLET OVER MUCH OF CWA NEAR 18Z PRETTY MUCH LOCKS
IN HIGH POPS ACROSS MUCH OF REGION THROUGH AT LEAST THE
MID-AFTERNOON HOURS. LI'S OVER MUCH OF SOUTHERN HALF OF FA DEMANDED
INCLUSION OF ISOLATED T-STORM FOR MUCH OF THE DAYLIGHT HOURS.
FORCING QUICKLY LURCHES EAST INTO WEST CENTRAL WISCONSIN DURING THE
EVENING HOURS. LOOK FOR FRONTAL BOUNDARY TO PIERCE ENTIRE FA BY
SHORTLY AFTER MIDNIGHT TONIGHT. COL REGION WILL DEVELOP BY LATE
TONIGHT. AREAS OF FOG SHOULD DEVELOP FROM WEST TO EAST TONIGHT
ACROSS MUCH OF FA...ALTHOUGH INSUFFICIENT CLOUD EVACUATION TRENDS
MAY HAMPER GROWTH OF SAME ACROSS MUCH OF WEST CENTRAL WI.

ABOVE AVERAGE TEMPS WILL CONTINUE INTO FIRST PORTION OF NEW WORK WEEK
INSURING THE DESTRUCTION OF VAST MAJORITY OF ANY REMAINING SNOW PACK
ACROSS FA BY MONDAY AFTN. NEW AND MUCH STRONGER STORM SYSTEM WILL
BEGIN TO AFFECT SW CWA LATE MONDAY NIGHT. 850-925MB TEMPS INDICATING
CONTINUED PERSISTENCE OF AN ALL RAIN EVENT ACROSS FA RIGHT INTO LATE
TUESDAY AFTN. K INDICES GIVING RISE TO ADDITIONAL ISOLATED BOUTS OF
T-STORMS MAINLY OVER SW AND SOUTH CENTRAL MN TUE AFTN. ONCE
AGAIN...BOTH GFS40 AND EUROPEAN IN RATHER SOLID AGREEMENT ON
PLACEMENT AND INTENSITY OF SURFACE CYCLONE TUE-WED. TRACK OF 850MB
LOW ACROSS SW-E CENTRAL MN CONFIRMS PREMISE THAT MOST OF HEAVIEST
PRECIP ANTICIPATED TO FALL OVER CENTRAL AND NORTHERN MN. CHANGEOVER
TO ALL SNOW WILL COMMENCE OVER NORTHERN THIRD OF CWA TUESDAY
EVE...AND PROGRESS INTO ALL BUT FAR SOUTH CENTRAL MINNESOTA BY DAWN
ON WED. QPF VALUES AND TIMING OF COLD AIR INTRUSION INDICATING 2 TO
POSSIBLY 4 INCHES OF SNOWFALL FOR NORTHERN FA LATE TUESDAY NIGHT
INTO WEDNESDAY...WITH A FEW POCKETS OF 5 TO 6 INCH AMOUNTS...WITH 2
TO 3 INCHES OF SNOW ANTICIPATED FOR CENTRAL CWA. BLOWING AND
DRIFTING SNOWFALL MAY ALSO BE SEEN TUESDAY NIGHT ACROSS FAR NORTHERN
PORTION OF CWA AS PRESSURE GRADIENT INCREASES SIGNIFICANTLY. ABOVE
NORMAL TEMPERATURES AND ESPECIALLY WELL BELOW FREEZING TEMPS THU-SAT
MORNINGS SHOULD PUT A COLLAR ON MOST OF ADDITIONAL SNOWMELT INTO
MANY RIVER BASINS ACROSS THE REGION. TEMPERATURES WILL ALSO HALT
THERMAL EXPANSION OF WATER ALREADY IN THE SYSTEM. ONLY FLY IN THE
OINTMENT CONCERNS AMOUNT OF ACTUAL RAINFALL THAT FALLS PRIOR TO
SNOWFALL INITIATION LATE TUESDAY NIGHT.

FINAL NOTE INVOLVES THIRD STORM SYSTEM ON THE DOCKET PROGGED TO
PRODUCE LIGHT SNOWFALL ACROSS FAR SOUTHWESTERN MN ON SATURDAY
AFTERNOON. COOLING TREND BEGINNING THIS WEDNESDAY WILL CONTINUE INTO
NEXT WEEKEND.

&&

.AVIATION.../18Z TAF ISSUANCE/
REALLY A DIFFICULT FORECAST TO TRY TO PINDOWN CEILING HEIGHTS THIS
AFTERNOON/EVENING. INITIAL SHORTWAVE HAD EXIT MUCH OF THE
FORECAST...ANOTHER SHORTWAVE TROUGH HAD MOVED OVER WESTERN MN THIS
AFTERNOON. NEUTRAL UPPER VERTICAL MOTION AND SUBSIDENCE HAD CAUSED
CEILING TO LOWER LIFR AND VISIBILITIES UNDER A MILE AHEAD OF THE
FRONTAL BOUNDARY. EXPECT SOME WIDESPREAD LIFR AND IFR CONDITIONS
OVER MOST OF THE TAF SITES.  CONDS HAD IMPROVED OVER THE EASTERN
SECTION OF MN AND WESTERN WISCONSIN. IN THIS AREA...EXPECT PATCHY
AREAS OF DENSE FOG TO DEVELOP BEFORE DAYBREAK MONDAY.  AFTER THE FOG
AND STRATUS MONDAY MORNING...CONDITIONS SHOULD IMPROVE TO VFR BEFORE
THE NEXT WEATHER SYSTEM MOVES INTO THE UPPER MIDWEST MONDAY NIGHT.

.MSP...IFR TO MVFR WEATHER CONDITIONS WILL CONTINUE THROUGH THE
EVENING WITH SOME PARTIAL CLEARING BY MIDNIGHT. VSBY AND CEILING
HEIGHTS LOWERING AGAIN TO IFR OR LIFR CONDITIONS IN FOG OVERNIGHT.
CONDS ARE EXPECTED TO IMPROVE MONDAY AFTERNOON BEFORE THE NEXT
WEATHER MAKER FOR MONDAY NIGHT AND TUESDAY.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

AJZ/JM
Hazardous weather outlook, Mar 20, 11:46 AM CDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1146 AM CDT SUN MAR 20 2011

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
211000-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
1146 AM CDT SUN MAR 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...
SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA...WEST CENTRAL
MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...MAINLY OVER
PARTS OF SOUTH CENTRAL MINNESOTA INTO WESTERN WISCONSIN.
PATCHY AREAS OF DENSE FOG WILL LINGER OVER PARTS OF WESTERN
MINNESOTA INTO THE EVENING. MORE FOG WILL DEVELOP OVER PORTIONS OF
CENTRAL MINNESOTA AND WESTERN WISCONSIN LATER TONIGHT.

ONGOING RIVER FLOODING CONTINUES...PLEASE SEE THE LATEST
HYDROLOGICAL STATEMENTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MUCH OF ANY REMAINING SNOW PACK WILL MELT BY TUESDAY AS WARM MOIST
AIR AND SOME RAINFALL MOVE INTO THE REGION. A NEW SLOW MOVING STORM
SYSTEM IS EXPECTED TO IMPACT THE REGION ON TUESDAY AND WEDNESDAY.
MOST OF THE PRECIPITATION WILL FALL AS RAINFALL...WITH A CHANGEOVER
TO ALL SNOW EXPECTED BY EARLY WEDNESDAY MORNING...AND CONTINUING
THROUGH THE DAY. RAINFALL AMOUNTS WILL AVERAGE BETWEEN TWO AND FOUR
TENTHS OF AN INCH...WITH SNOWFALL AMOUNTS AVERAGING BETWEEN TWO AND
FOUR INCHES WITH HIGHEST AMOUNTS OVER CENTRAL MINNESOTA. STREAMS AND
RIVERS WILL CONTINUE TO RISE...WITH ICE JAMS CONTINUING TO POSE A
THREAT.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 20, 3:32 PM CDTDense Fog AdvisoryMPXAnoka, Benton, Carver, Chisago, Dakota, Goodhue and 15 more9 hr
Mar 20, 12:20 PM CDTRiver Flood WarningMPXEau Claire3 days

Nearby

Winter Storm Watches in Minnesota, 2011Winter Storm Watches in Wisconsin, 2011Every winter storm watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.